View Full Version : Anyone taking Vyvanse and a beta-blocker?


mhoveybyrd
03-19-10, 05:37 PM
I just started back on Vyvanse today because I didn't like the way Adderall Xr made me feel at the end of the day. I was originally taken off of Vyvanse 70 mg. due to high blood pressure and was put on Atenolol and Xanax. I finally got my blood pressure under control and the doctor put me on Adderall Xr 20 mg. and said that it was common to take a beta-blocker and Xanax with Adderall Xr. It all worked out fine for me except when the Adderall wore off at the end of the day. I told them that I wanted to take Vyvanse again because it produced better results for me. So she went ahead and started me on 50 mg., I heard that 50 mg. of Vyvanse is equivalent to 20 mg. of Adderall Xr.
Is anyone else taking a beta-blocker with Vyvanse? I can't find anything out there on the internet about taking both of these, but there is a lot of information out there saying that it's common to take a beta blocker with Adderall. I wouldn't think my doctor would prescribe me Vyvanse if she knew that it would interfere with a beta-blocker.....I just want to know if anyone else out there is on the same combo or maybe one similar to it. Thanks!

mhoveybyrd
03-19-10, 11:21 PM
I just started reading the insert again, and saw that it said to not take this medication if you are on atenolol! So why would they have given me this medication again knowing that I take atenolol? And why is it common to take a beta-blocker with Adderall and different with Vyvanse? I'm so confused and I'm getting frustrated here!

innaminute
03-20-10, 08:15 AM
I am just starting Vyvanse today and don't know much about it, but I would:

1) Call the pharmacy. They will look up drug interactions for you.
2) You can also google for 'Drug Interactions Checker' (I just finished doing that to make sure I could take my allergy medicine with this stuff.
3) Talk to your primary care physician about this, too. I usually run any new medications by my primary care doc.

All I can say is that if I were in your position and were prescribed something that the insert told me to specifically NOT use with the medication I was on, I wouldn't take it until I could talk to the pharmacy and my prescribing doctor about what the insert says.

I'd rather go for a couple of days of being ADHD Distracted Shiny What Was I Just Doing? than do something an insert specifically said not to do :)

Good luck and let us know what you end up finding out.

-i

mhoveybyrd
03-20-10, 07:33 PM
Well so far my blood pressure has been much better on Vyvanse than the way it was on Adderal Xrl. I took a beta-blocker on Adderall Xr as well and my blood pressure was a high-normal and my pulse rate was really high. On Vyvanse my blood pressure is a bit better and my pulse rate is 10 bpm less than it was on Adderall Xr. I haven't talked to my doctor yet because it's the weekend and I won't be able to get a hold of her till Monday, but when I picked up the Vyvanse the pharmacist did want to have a consult with me....but never did that with me when I was on Adderall Xr. I monitor my blood pressure quite a bit throughout the day, almost at an obsessive level actually, but that's just me. It's been fine so far...

innaminute
03-22-10, 07:32 PM
I understand. I'm pretty obsessive about checking my blood pressure, too. When I was on Strattera my blood pressure went through the roof and then through the sky. Ended up with bloody noses at random. Was awful.

Now my heart rate is up, but my blood pressure is fine.

Did you ever talk to your doctor?

mhoveybyrd
03-23-10, 10:21 AM
No, I never talked to my doctor, but my blood pressure has been great!!! Probably the best it has been in a long time. Not to mention my heart rate has been at a normal rate.

superstressed
03-31-10, 01:42 AM
I used to take Vyvanse 70 mg and Bystolic 10 mg (beta blocker for high blood pressure), but I switched to generic Adderall IR 30 mg twice a day(because the Vyvanse didn't give me all-day coverage) with Bystolic, Diovan HCT 320/25 once a day (another blood pressure medicine) and Klonopin 2 mg, 3 times a day. I was taking these blood pressure meds before I was diagnosed with ADHD-Inattentive. I also suffer from anxiety and major depressive disorder. This combo works fine for me.

dividebyzero
04-02-10, 03:41 PM
When I started vyvanse I would take clonidine with it to keep my heart from flying out of my chest. Now I use the clonidine only when necessary as that side affect has mostly abated. Clonidine isn't a beta blocker though it's an alpha 2 adrenergic agonist that basically stops the brain from releasing too much norepinepherine, and it is also used in hypertension.

Worked wonders for me and if the same doc Rx'ed them both to you then I wouldn't worry about it.

ParkBench
04-02-10, 06:36 PM
I'm new to the forum and to ADD meds, but I started Vyvance a little over a week ago (30mg for 7 days, then up to 50mg), prescribed on top of my Inderal 80mg BID.

My doctor did warn me that the two would impact each other slightly, each reducing the efficacy of the other by a bit. During the first three days my blood pressure went up quite high, jumping 30mmHg systolic, before settling down to about a 5mmHg rise. When I switched to 50mg, it happened again, but I'm hoping it will drop back in a few days.

The pharmacist noted a possible mild interaction, but nothing that raised a red flag. They were more concerned with the rare but possible serotonin syndrome in concert with Effexor, but I think I've dodged that one. :D

Cheers,

Parker

mhoveybyrd
04-15-10, 05:50 PM
I understand. I'm pretty obsessive about checking my blood pressure, too. When I was on Strattera my blood pressure went through the roof and then through the sky. Ended up with bloody noses at random. Was awful.

Now my heart rate is up, but my blood pressure is fine.

Did you ever talk to your doctor?

Matter of fact I did talk to both doctors, my primary care, as well as my mental health. I got worried one day because I checked my BP and saw that the reading was 107/72. I got a little worried because I wasn't used to seeing it that low....I guess I just got used to seeing higher numbers. When my primary care doctor called me back he told me to keep taking the Vyvanse and he congratulated me on my BP and told me that there really wasn't any major interactions between Atenolol and Vyvanse, so....I was relieved. Then my mental health doctor called me and told me not to worry. So I guess I'm fine...sometimes I just need reassurance from both doctors, the pharmacy, and people on this forum. Even though I feel fine, I tend to do a little more research than I should and end up freaking myself out. I need to stop doing this or at least stay far away from Google! Everybody in the world can tell me that I'm healthy and "Not to worry", but in the end....more than likely....I am going to worry one way or another.

mhoveybyrd
04-15-10, 05:57 PM
I used to take Vyvanse 70 mg and Bystolic 10 mg (beta blocker for high blood pressure), but I switched to generic Adderall IR 30 mg twice a day(because the Vyvanse didn't give me all-day coverage) with Bystolic, Diovan HCT 320/25 once a day (another blood pressure medicine) and Klonopin 2 mg, 3 times a day. I was taking these blood pressure meds before I was diagnosed with ADHD-Inattentive. I also suffer from anxiety and major depressive disorder. This combo works fine for me.

I used to be on Bystolic, but had to switch to Atenolol for insurance reasons....now I don't even have insurance but the Atenolol is working just fine. I take 50 mg. in the morning and then I take my Vyvanse about an hour later with a high protein breakfast. I'm supposed to take 2 .5 mg. of Xanax 3 times a day, but I find that I do just fine when I take it as needed and it's never more than 1 or 2 at a time. Even though the combo works fine for me I just get a little concerned sometimes because I feel like 3 different pills a day is quite a bit, but then again there are people out there I know that take almost 20 different types of meds a day! I see my doctor's regularly and monitor my blood pressure 3 times daily...sometimes even more. I worry even though the doctors tell me I'M FINE, what it boils down to is I'm a hypochondriac....it's just in my nature I guess.

ceebee
05-22-12, 12:43 PM
Anyone else have a similar experience taking Vyvanse with a beta blocker to slow down heart rate and reduce blood pressure?

quark
05-24-12, 12:51 AM
I am now on lisinopril for moderate high BP. That with Vyvanse: normal BP! No interactions, far as I can tell. My resting heart rate is 62, so I don't need help there.

ceebee
05-24-12, 10:55 AM
I am now on lisinopril for moderate high BP. That with Vyvanse: normal BP! No interactions, far as I can tell. My resting heart rate is 62, so I don't need help there.

Lisinopril is an ACE-inhibitor, totally different mechanism for lowering blood pressure than beta blockers.

sarahowell12
07-18-17, 06:53 PM
Will taking vyvanse and metropolol together cause a certain amount of weight gain? Im worried because I just lost the right amount and I dont want to gain again.